I am at a loss and very distraught right now! After 1 and a half years of researching, natural pathic doctors, natural pathic pills, torque release from the Chiropractor, meditation, light therapy, yoga, home schooling, MD's, psychiatrists, nations best cognitive behavioral therapist, psychologists, baptism, praying, you name it-I have done it for my little girl including an all natural diet!!!! NOTHING IS WORKING SHE IS GETTING WORSE AND WORSE. SHE IS NOW 6 years old, her hands are always cracked and bleeding (even vaseline burns her hands, she will not walk in a room, got to the bathroom, EAT (losing lots and lots of weight and very skinny), touch anything, etc. I could go on and on. I am desperate here and very worried. She is just now coming off of Zolof as her pupils dialated fully & this and the Prozac made her extremely hyper, crying, writing on walls (normally would not touch a marker or crayon), EVERYTHING HAS GERMS TO HER. The psychiatrist says she will not prescribe her any more antidepressants because of her reaction to the Zoloft and the Prozac. These are the only 2 antidepressants she has tried. She has been diagnosed with EXTREME OCD. This all started her 1st day of Kindergarten (she was then 4 years old). PLEASE HELP I AM VERY VERY WORRIED ABOUT HER. SHE HARDLY EATS AS FOOD HAS GERMS ALSO. ISN'T THERE SOME SORT OF MEDICINE OUT THERE THAT MAY HELP HER. The psychologist told me to suggest Anafranil or Luvox to the Psychiatrist. He said that sometimes one of these 2 drugs might work if she gets excited, hyper and enlarged pills from the others. Is this true? I don't think the psychiatrist will give her another but I will call her and try. We are losing our home now because I have exhausted every possibility I can think of. The problem is; when we do find a place to move I know this will really throw her for a loop as she HATES CHANGE! IS ANYONE OUT THERE THAT HAS HAD THIS EXPERIENCE WITH A YOUNG CHILD. PLEASE PLEASE RESPOND AND HELP ME!
I sympathize with your pain. Our child (who suffers from extreme social phobia) also had a negative reaction to Prozac but I believe it was because the dose was too high and the psychiatrist increased the dosage too quickly. That was six years ago and there has been a lot of research in the area of psychiatric medications for children in the past few years. Coming off of Prozac was one month of hell but there seemed no other choice at the time. The second medication our doctor suggested was from another family - SSNRI - and was Effexor XR. Zoloft and Prozac (as is Luvox) are from the SSRI family (don't know about Anafranil) . I'm not saying that Effexor should be the "medication of choice" for your daughter, but that your psychiatrist should consider another family (and it sounds as if she/he is). By the way, our child is now back to taking another SSRI and this one (Celexa) is working really well (also at a very low dose). I expect you are aware that OCD is one of the anxiety disorders but OCD can be especially frustrating. By the way, our psychologist will not even consider CBT until the child is at least 10 years of age as prior to that timeline, they simply are not mature enough to handle the hard work necessary. I believe all children suffering from anxiety have difficulty adapting to change and yes, it probably will not be easy for her (or you) to move. I really do not have much help except I do understand your pain - I do belong to a support group for parents and teachers of children suffering from anxiety. Is there such a group in your area? Your psychiatrist or local hospital should be able to help you and these people are a huge source of support, advice and help.
Thank you so much for writing to me. You were a wonderful help to me! No; there is no support group in my area as I live in the sticks!!!! It is great to know that someone has made it through this with there child though. It gives me hope. My psychiatrist called today and said we will try her on the Anafranil starting tonight. She had a change of mind. Please pray for me that the Anafranil will work.
I have OCD and I found that Lorazepam (ativan for anxiety) and Lexapro have helped me so much. I had taken Prozac and it did not do well for me. Anxiety--fear of things-- can lead to an increase in OCD activity--so ask your doctor about an anti-anxiety medication. Lexapro is suitable for anxiety and depression. Just some suggestions. I hope your daughter gets better. I understand about germs--I would not even drink water--
Anafranil, a chemical cousin of tricyclic antidepressant medications such as Tofranil and Elavil, is used to treat people who suffer from obsessions and compulsions.
I looked up "Anafranil" on the internet and the brief definition is written above. Honestly, it is worth a try. SSRI's are a family of antidepressants that deal with one chemical, serotonin - selective serotonin reuptake inhibitor; while SSNRI's are a family of antidepressants that deal with two chemicals, serotonin and neoepinephrine - selective serotonin neoepinephrine reuptake inhibitor. In brief, the brain uses three main chemicals or neurotransmitters - serotonin, neoepinephrine, and dopamine. Most children suffering from anxiety are prescribed SSRI's but they do not work well for all. By the way, if you check the Yahoo site, I am quite sure there will be an OCD support group that you can register to be a member. It costs nothing and I expect there would be a lot of help there. I expect there are other OCD support forums on the internet - using google for "OCD support" or "OCD support forum" or "OCD group support", etc. should give you some sites that might help you.
Medication will not be a magic solution to your daughter's anxiety. It will only ease her anxieties or obsessions as she will probably require therapy when she is a bit older. There is always hope - anxiety is a treatable disorder; the correct treatment for each child is what is difficult. By the way, our child is now 12 years old and doing so well. It has been a long, difficult path - intervention, therapy and medication as well as lots and lots of socializing but worth every second. And many, many tears and sleepless days and nights. Never give up hope as somewhere, there will be a solution for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.